Ohio, 2010Winter Weather in Ohio, February 15 to 16, 2010
February 15 to 16, 2010 · NWS ILN · 9 events in 9 counties and zones
A center of low pressure tracked south of the Ohio Valley on Monday, February 15th. As it approached the area, snow overspread the region, accumulating from 4 to 8 inches, with the heaviest amounts found along the I-71 corridor between Cincinnati and Columbus.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A center of low pressure tracked south of the Ohio Valley on Monday, February 15th. As it approached the area, snow overspread the region, accumulating from 4 to 8 inches, with the heaviest amounts found along the I-71 corridor between Cincinnati and Columbus.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 15, 12:37 AM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Feb 15, 12:37 AM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1237 AM EST MON FEB 15 2010
.SYNOPSIS...
DEEPENING LOW PRESSURE WILL TRACK ALONG THE OHIO RIVER THROUGH
MONDAY AFTERNOON...AS A DEEP UPPER TROUGH SWINGS INTO THE OHIO
VALLEY. MEAN UPPER TROUGH WILL REMAIN CENTERED OVER THE EASTERN
UNITED STATES THROUGH FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SFC LOW OVER SE IL TO TRACK SE THRU THE OHIO VALLEY OVERNIGHT
INTO MONDAY. LATEST SFC OBS AND RADAR IMAGERY INDICATES THAT
SNOW WAS JUST BEGINNING TO DEVELOP INTO ILN/S EXTREME SW FA DUE
TO WEAK ISENTROPIC LIFT AHD OF THE MAIN SYSTEM. EXPECT THIS LIGHT
SNOW ACTIVITY TO SLOWLY OVERSPREAD THE SW AS THIS FAVORABLE
ISENTROPIC LIFT SPREADS NE. LATEST NAM SOLN CLOSE TO PREV SOLN...
ONLY SLIGHTLY SLOWER AND A LTL FURTHER NORTH WITH SFC LOW TRACKING
TO TO A PSN NORTH OF SDF BY 09Z. HAVE CONTD PREV FCST JUST A LTL
SLOWER WITH ONSET OF SNOW WITH WIDESPREAD SNOW SPREADING INTO THE
SW LATE TONIGHT AS LIFT AND MSTR INCREASE AHD OF THE LOW. SNOWFALL
OF 1 TO 3 INCHES LOOKS ON TARGET BY SUNRISE OVER THE SW WITH
FAVORABLE 925 MB CONVERGENCE DEVELOPING LATE. HAVE CONTD PREVIOUS
HEADLINES WITH FCST LOOKING TO BE IN GOOD ORDER.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
INGREDIENTS COMING TOGETHER FOR A WIDESPREAD SIGNIFICANT SNOW
ACROSS MUCH OF THE CWA ON MONDAY...AS SFC LOW BEGINS TO OCCLUDE
OVER NORTHERN KENTUCKY. THESE SCENARIOS USUALLY BRING SWATHS OF
HEAVY PRECIP TO PARTS OF THE CWA...AND WITH SFC TEMPS THIS TIME
BEING BELOW FREEZING THROUGH THE DURATION OF THE EVENT...PARTS OF
IN/KY/OH WILL SEE THEIR THIRD SIGNIFICANT SNOW ACCUMULATION IN
THE PAST 10 DAYS.
MODELS HAVE BEEN QUITE CONSISTENT WITH A SWATH OF GREATER THAN
.4-INCH QPF ACROSS THE SOUTHERN TWO-THIRDS OF THE CWA. TEMPS WILL
GENERALLY REMAIN IN THE 20S SO SNOWFALL RATIOS WILL BE AROUND
15:1. CONFIDENCE REMAINS HIGH THAT A WIDE SWATH OF 6-INCH AND
GREATER SNOWS WILL FALL ACROSS THE SOUTHERN TWO THIRDS OF THE CWA.
THEREFORE WARNING WAS ISSUED EARLIER THIS AFTERNOON FOR THIS
AREA...WITH WINTER WEATHER ADVISORY ACROSS THE FAR NORTH WHERE
SNOWFALL SHOULD BE IN THE 2 TO 5 INCH RANGE.
WITH THE CYCLONE OCCLUDING NEAR THE SOUTHERN CWA BORDER...A TROWAL
WILL LIKELY SET UP ACROSS CENTRAL PARTS OF INDIANA AND OHIO BY
MONDAY AFTERNOON. NAM IS THE FURTHEST NORTH WITH THIS
FEATURE...WITH TROWAL ANALYZED NEAR A
PARKERSBURG...COLUMBUS...MUNCIE LINE AT 18Z MON. NAM SEEMS TO
HANDLE OCCLUDING CYCLONES THE BEST...AND ITS DEEPER SOLUTIONS IN
SUCH SITUATIONS HAS VERIFIED BETTER THAN OTHER MODELS THIS
WINTER...SO USED THE NORTHERN NAM SOLUTION IN TRYING TO ANALYZE
HEAVY SNOW POTENTIAL WITH THIS STORM. WITH THIS BEING SAID...LOW-
LEVEL FRONTOGENESIS WILL SET UP NEAR AND JUST SOUTH OF THE TROWAL
AXIS...WITH POTENTIAL FOR BANDED SNOWFALL DEVELOPING ON THE WARM
SIDE OF FRONTOGENESIS MAX. GIVEN THE PREFERRED NAM SOLUTION FOR
TROWAL LOCATION...THE BEST CHANCE FOR LOCALIZED HEAVY SNOWFALL
CURRENTLY APPEARS TO BE ROUGHLY NEAR AND 20 MILES EITHER SIDE OF A
HAMILTON...XENIA...COLUMBUS LINE. WOULD NOT BE SURPRISED TO SEE
7 TO 9 INCH AMOUNTS IN THIS CORRIDOR...AND EVEN A FEW 10 INCH
AMOUNTS. OF COURSE...THIS FORECAST IS HIGHLY DEPENDENT ON BOTH THE
TRACK OF THE LOW...THE EXTENT TO WHICH WARM AIR OCCLUDES AROUND
IT...AND THE STRENGTH OF LOCATION OF ANY TROWAL AND
FRONTOGENETICAL FORCING. ANY DEVIATIONS IN THESE FACTORS WILL
EASILY SHIFT THE LOCATION OF HEAVIEST SNOW NORTH OR SOUTH OF THE
CURRENT FORECAST.
AS LOW CONTINUES TO OCCLUDE MONDAY EVE...PRIMARY ENERGY WILL BE
TRANSFERRED TO DEVELOPING SURFACE LOW OVER THE MID ATLANTIC COAST.
THIS WILL SHIFT PRIMARY FORCING MECHANISM TO DEFORMATION
AXIS...WHICH WILL CAUSE LINGERING SNOWS ACROSS THE EASTERN THIRD
OF THE CWA EARLY MONDAY EVENING. SCATTERED SNOW SHOWERS WILL
LIKELY LINGER MUCH OF MONDAY NIGHT WITH LIGHT ADDITIONAL
ACCUMULATION POSSIBLE. WEST WINDS WILL ALSO BEGIN TO GUST IN THE
20-30 MPH RANGE WHICH MAY LEAD TO LOCALIZED BLOWING AND DRIFTING
SNOW.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
BROAD UPPER LEVEL TROUGH WILL REMAIN IN PLACE ACROSS THE GREAT
LAKES REGION THROUGH AT LEAST THE MIDDLE PART OF THE WEEK. A
PERSISTENT CYCLONIC LOW LEVEL FLOW PATTERN WILL RESULT IN A
CONTINUED THREAT FOR SCATTERED SNOW SHOWERS ACROSS OUR
FA...ESPECIALLY ACROSS OUR NORTHERN/EASTERN PORTIONS. BOTH THE 12Z
GFS AND ECMWF ARE INDICATING AN EMBEDDED SHORT WAVE ROTATING DOWN
ACROSS THE EASTERN GREAT LAKES TUESDAY NIGHT INTO EARLY WEDNESDAY.
RIGHT NOW...IT LOOKS LIKE THE BEST FORCING ASSOCIATED WITH THIS
WILL REMAIN TO OUR NORTH AND EAST. WILL THEREFORE KEEP POPS IN
CHANCE CATEGORY ATTM BUT WILL HAVE TO KEEP AN EYE ON IT WITH LATER
RUNS TO SEE IF IT TRENDS FARTHER TO THE SOUTHWEST.
THE 12Z GFS IS STILL ADVERTISING A DEVELOPING LOW PUSHING INTO THE
OHIO VALLEY NEXT WEEKEND...BUT IT HAS TRENDED A BIT FARTHER NORTH
THAN EARLIER RUNS. THE 12Z GFS ENSEMBLES REMAIN QUITE VARIABLE...
WITH ABOUT HALF OF THE MEMBERS INDICATING A DEVELOPING LOW AND HALF
NOT. MEANWHILE...THE PAST TWO RUNS OF THE ECMWF HAVE BEEN MUCH
WEAKER AND SUPPRESSED FARTHER SOUTH WITH THIS FEATURE. GIVEN THE
UNCERTAINTY...WILL STICK WITH PERSISTENCE AND NOT MAKE TOO MANY
CHANGES TO THE FORECAST IN THE LATER PERIODS.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
CONDITIONS WILL BEGIN TO DETERIORATE OVER THE NEXT FEW HOURS FOR
CINCINNATI...AND LATER THIS MORNING AT THE OTHER TAF SITES...AS
SNOW MOVES INTO THE OHIO VALLEY. LENGTHY PERIODS OF IFR CONDITIONS
IN STEADY SNOWFALL ARE EXPECTED. LIFR CONDITIONS ARE ALSO POSSIBLE
AS PERIODS OF MODERATE TO HEAVY SNOW MAY IMPACT THE TAF SITES. BY
THE END OF THE TAF PERIOD...THE STEADY SNOW WILL BEGIN PULLING
AWAY. HOWEVER...SNOW SHOWERS AND LOW CEILINGS MAY HANG AROUND IN
PLACE THROUGH TUESDAY.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE ON TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING FROM 4 AM EARLY THIS MORNING TO 6 AM EST
TUESDAY FOR OHZ042-045-046-051>056-060>065-073-074.
WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 AM EST
TUESDAY FOR OHZ026-034-035-043-044.
WINTER STORM WARNING UNTIL 6 AM EST TUESDAY FOR OHZ070>072-
077>082-088.
KY...WINTER STORM WARNING UNTIL 6 AM EST TUESDAY FOR KYZ089>100.
IN...WINTER STORM WARNING FROM 4 AM EARLY THIS MORNING TO 6 AM EST
TUESDAY FOR INZ050-058-059.
WINTER STORM WARNING UNTIL 6 AM EST TUESDAY FOR INZ066-073>075-
080.
&&
SYNOPSIS...HAWBLITZEL
NEAR TERM...AR
SHORT TERM...HAWBLITZEL
LONG TERM...JGL
AVIATION...HATZOSHazardous weather outlook, Feb 14, 4:13 PM EST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EST SUN FEB 14 2010
INZ050-058-059-OHZ042-045-046-051>056-060>065-073-074-152115-
WAYNE-FAYETTE IN-UNION IN-DARKE-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-
CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
413 PM EST SUN FEB 14 2010
...WINTER STORM WARNING IN EFFECT FROM 4 AM MONDAY TO 6 AM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO AND MIAMI VALLEY OF OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
OHZ026-034-035-043-044-152115-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-
413 PM EST SUN FEB 14 2010
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST
CENTRAL OHIO.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-152115-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
413 PM EST SUN FEB 14 2010
...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
Winter Weather, Auglaize
- When
- February 15, 2:00 AM EST to February 16, 5:00 AM EST
- Where
- Auglaize forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
One inch of snow was measured in Wapakoneta.
Winter Weather, Mercer
- When
- February 15, 2:00 AM EST to February 16, 5:00 AM EST
- Where
- Mercer forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Two inches of snow was measured in Celina.
Winter Weather, Shelby
- When
- February 15, 2:00 AM EST to February 16, 5:00 AM EST
- Where
- Shelby forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
Three inches of snow was measured in Sidney.
Winter Weather, Hardin
- When
- February 15, 2:00 AM EST to February 16, 5:00 AM EST
- Where
- Hardin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
One inch of snow was measured in Kenton.
Winter Weather, Logan
- When
- February 15, 2:00 AM EST to February 16, 5:00 AM EST
- Where
- Logan forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Five inches of snow was measured in both Quincy and Bellefontaine.
Winter Weather, Darke
- When
- February 15, 2:00 AM EST to February 16, 5:00 AM EST
- Where
- Darke forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Four inches of snow was measured in Greenville.
Winter Weather, Preble
- When
- February 15, 2:00 AM EST to February 16, 5:00 AM EST
- Where
- Preble forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
Three inches of snow was measured in Eaton.
Winter Weather, Clark
- When
- February 15, 2:00 AM EST to February 16, 5:00 AM EST
- Where
- Clark forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
Two spotters in Springfield measured 3.7 and 4.3 inches of snowfall.
Winter Weather, Hocking
- When
- February 15, 2:00 AM EST to February 16, 5:00 AM EST
- Where
- Hocking forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
Three inches of snow fell in Logan.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kansas, February 15, 201031 injured · 1 event
- Winter Weather in Alabama, February 15, 20101 death · 2 injured · 11 events
- Heavy Snow and Winter Weather in Kentucky, February 15 to 16, 20103 injured · $10,000 · 114 events
- Winter Storm in Ohio, February 15 to 16, 2010$1.6 million · 7 events
- Winter Weather in New Jersey, February 15 to 16, 201027 events
- Heavy Snow in Ohio, February 15 to 16, 201023 events
- Heavy Snow in Kentucky, February 15 to 16, 201012 events
- Dense Fog in California, February 15 to 19, 201012 events
- Winter Weather in Pennsylvania, February 15 to 16, 201012 events
- Winter Weather in North Carolina, February 15, 201010 events
- Winter Weather in North Carolina, February 15 to 18, 20109 events
- Winter Weather in Kentucky, February 15 to 17, 20107 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 211199, 211200, 211201, 211202, 211203, 211204, 211205, 211206, 211207.